MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X18CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X18CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a catheter fracture occurred.An ekosonic endovascular device was selected for the treatment of deep vein thrombosis (dvt) in the right leg.During therapy, an alarm was received on the control unit indicating poor connection between the infusion catheter and the ultrasonic core.During troubleshooting, another alarm indicating that the radio-frequency board is unable to communicate with the connector interface cable was received.The alarms were unresolved through troubleshooting, so therapy was continued using the catheter as a standard infusion catheter.The following day, during a recheck of the dvt, the ultrasound wire was found to be broken off the transition of the transducers.The fractured ultrasound wire was snared out of the popliteal vein.The treatment was completed without any interruption of tpa delivery.There were no patient complications reported.
 
Additional Manufacturer Narrative
Pma/510(k) # filed on 3500a form: k182324.
 
Event or Problem Description
It was reported that a catheter fracture occurred.An ekosonic vascular device was selected for the treatment of deep vein thrombosis (dvt) in the right leg.During therapy, an alarm was received on the control unit indicating poor connection between the infusion catheter and the ultrasonic core.During troubleshooting, another alarm indicating that the rf board is unable to communicate with the connector interface cable was received.The alarms were unresolved through troubleshooting, so therapy was continued using the catheter as a standard infusion catheter.The following day, during a recheck of the dvt, the ultrasound wire was found to be broken off the transition of the transducers.The fractured ultrasound wire was snared out of the popliteal vein.The treatment was completed without any interruption of tissue plasminogen activator (tpa) delivery.There were no patient complications reported.It was further reported that the procedure was carried out through pedal access using the dorsalis pedis vein and anterior tibial vein, which confirmed the findings of the dvt in the right popliteal vein extending into the distal right superficial femoral vein.Several rounds of aspiration thrombectomy and balloon venoplasty were carried out with some improvement in the flow.The vein recoiled and there was still complete occlusion.Therefore, pharmacomechanical thrombolysis catheter was placed overnight to infuse 0.5mg of tpa per hour along with heparin and an ekos catheter was placed.The catheter was removed the next day and follow up venography indicated complete resolution of the clot and indicated a broken piece of the distal tip of the ultrasound core of the ekos catheter.The broken tip of the usc was retrieved using a snare.On the day of discharge, venography showed that the patient had a complete normal venous return with resolution of the thrombus in the right popliteal vein.
 
Additional Manufacturer Narrative
G4.Pma/510(k) # field on 3500a form: k182324 e4.Init rptr also sent rep to fda updated to yes b5.Updated event description or problem device evaluation the returned device consisted of the infusion catheter (ic) and the ultrasonic core (usc) cut off at the cable.The device was inspected for damage or irregularities.There was blood throughout the device.The ic had a kink at roughly 88.7cm as well as some wavy wires.The usc had the obvious damage of a separation.The separation was 96.8cm from the luer lock.The separated portion measured 17.8cm.The total device length returned was roughly 114.6cm; this is within the device specification which supports that the entire device was successfully removed from the patient.The reason for the usc fracture was unable to be determined.It is unknown when the usc became completely separated or what caused it to fall out of the ic and become stuck in the patient.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X18CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14268802
Report Number2134265-2022-04889
Device Sequence Number14929360
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model Number500-55118
Device Catalogue Number500-55118
Device Lot Number8035083406
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown